Alert archive / Utah / Red Flag Warnings in 2010
Red Flag Warning 7, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jun 19, 2010, 1:57 PM MDT. It took effect at Jun 20, 2010, 12:00 PM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2010, 1:57 PM MDT (19:57 UTC)
- In effect from
- Jun 20, 2010, 12:00 PM MDT
- Expired
- Jun 21, 2010, 12:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
661 WWUS85 KSLC 191957 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 157 PM MDT SAT JUN 19 2010 UTZ439-440-201100- /O.UPG.KSLC.FW.A.0003.100620T1800Z-100621T0600Z/ /O.NEW.KSLC.FW.W.0007.100620T1800Z-100621T0600Z/ /O.CON.KSLC.FW.W.0006.000000T0000Z-100620T0300Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- 157 PM MDT SAT JUN 19 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 439 AND 440 BELOW 6500 FEET......FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 439 AND 440 BELOW 6500 FEET... ...RED FLAG WARNING IN EFFECT FROM NOON SUNDAY TO MIDNIGHT MDT SUNDAY NIGHT FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE ZONES 439 AND 440 BELOW 6500 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON SUNDAY TO MIDNIGHT MDT SUNDAY NIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: FIRE ZONE 439 UTAHS DIXIE AND ZION CANYON BELOW 6500 FEET...FIRE ZONE 440 SOUTH CENTRAL UTAH BELOW 6500 FEET. * WIND: SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL OCCUR THIS AFTERNOON INTO THIS EVENING BEFORE TAPERING OFF LATE THIS EVENING. WINDS WILL INCREASE AGAIN LATE MORNING SUNDAY...GUSTING TO GREATER THAN 30 MPH DURING THE AFTERNOON THROUGH EVENING HOURS. * HUMIDITY: RELATIVE HUMIDITY VALUES WILL REMAIN BELOW 15 PERCENT THROUGH THIS EVENING. VALUES WILL QUICKLY DROP BELOW 15 PERCENT AGAIN BY LATE SUNDAY MORNING. IN SOME LOCATIONS HUMIDITIES MAY REMAIN NEAR 15 PERCENT TONIGHT. * IMPACTS: THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
738 WWUS85 KSLC 200339 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 939 PM MDT SAT JUN 19 2010 UTZ439-440-201545- /O.CON.KSLC.FW.W.0007.100620T1800Z-100621T0600Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- 939 PM MDT SAT JUN 19 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON SUNDAY TO MIDNIGHT MDT SUNDAY NIGHT FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 439 AND 440... * AFFECTED AREA: FIRE ZONE 439 UTAHS DIXIE AND ZION CANYON... FIRE ZONE 440 SOUTH CENTRAL UTAH. * WIND: SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL RE-DEVELOP SUNDAY AFTERNOON...AND CONTINUE INTO SUNDAY EVENING BEFORE DIMINISHING. * HUMIDITY: POOR OVERNIGHT RECOVERY IS EXPECTED TONIGHT WITH VALUES ONCE AGAIN DROPPING BELOW 15 PERCENT BY LATE SUNDAY MORNING. * IMPACTS: THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
014 WWUS85 KSLC 200813 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 213 AM MDT SUN JUN 20 2010 UTZ439-440-202100- /O.CON.KSLC.FW.W.0007.100620T1800Z-100621T0600Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- 213 AM MDT SUN JUN 20 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 439 AND 440... * AFFECTED AREA: FIRE ZONE 439 UTAHS DIXIE AND ZION CANYON... FIRE ZONE 440 SOUTH CENTRAL UTAH. * WIND: SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL RE-DEVELOP THIS AFTERNOON...AND CONTINUE INTO THIS EVENING BEFORE DIMINISHING. * HUMIDITY: VALUES ARE EXPECTED TO DROP BELOW 15 PERCENT AGAIN BY LATE THIS MORNING. * IMPACTS: THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
140 WWUS85 KSLC 202035 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 235 PM MDT SUN JUN 20 2010 UTZ439-440-211100- /O.NEW.KSLC.FW.W.0008.100621T1800Z-100622T0300Z/ /O.CON.KSLC.FW.W.0007.000000T0000Z-100621T0600Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- 235 PM MDT SUN JUN 20 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 439 AND 440... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITIES FIRE ZONES 439 AND 440... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. A RED FLAG WARNING ALSO REMAINS IN EFFECT THROUGH MIDNIGHT MDT TONIGHT. * AFFECTED AREA: FIRE ZONE 439 UTAHS DIXIE AND ZION CANYON... FIRE ZONE 440 SOUTH CENTRAL UTAH. * WIND: SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL CONTINUE INTO THIS EVENING BEFORE DIMINISHING. SIMILAR GUSTY SOUTHWEST WINDS WILL DEVELOP AGAIN MONDAY AFTERNOON...THEN DIMINISH RAPIDLY EARLY MONDAY EVENING. * HUMIDITY: VALUES ARE EXPECTED TO REMAIN WELL 15 PERCENT DURING THE AFTERNOON AND EVENING HOURS THROUGH MONDAY. POOR HUMIDITY RECOVERIES ARE EXPECTED TONIGHT. * IMPACTS: THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jun 19, 9:15 AM MDT, 4 hours 42 minutes earlier.
Area forecast discussion, Jun 19, 9:15 AM MDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
915 AM MDT SAT JUN 19 2010
.SYNOPSIS...A MILD AND DRY WEST SOUTHWESTERLY FLOW WILL REMAIN IN
PLACE INTO EARLY NEXT WEEK.
&&
.DISCUSSION...TODAY LOOKS TO BE ANOTHER CLEAR...SUNNY DAY ACROSS
THE CWA AS DRY SOUTHWESTERLY FLOW CONTINUES ACROSS THE AREA.
UPDATED THE FORECAST THIS MORNING TO DECREASE CLOUD COVER ACROSS
THE NORTHWEST CORNER OF THE CWA AS THE SHORTWAVE THAT CLIPPED THE
NORTHERN PART OF THE CWA HAS MOVED OFF TO THE NORTHEAST.
MODELS SHOW MODEST CAPE AND LIFTED INDEX VALUES BETWEEN -2 AND -3
ACROSS THE NORTHERN PART OF THE CWA THIS AFTERNOON. HOWEVER...WITH
SUCH LIMITED MOISTURE AVAILABLE...DOUBT THAT LITTLE WILL COME OF
THE INSTABILITY OTHER THAN SOME ISOLATED BUILDUPS ACROSS THE
HIGHER TERRAIN THIS AFTERNOON.
SOUTHWESTERLY FLOW WILL CONTINUE TO INCREASE ACROSS THE CWA AHEAD
OF A SYSTEM MOVING INTO THE PACIFIC NORTHWEST. THIS
DRY...SOUTHWESTERLY FLOW COMBINED WITH LOW HUMIDITY WILL RESULT IN
ANOTHER DAY OF SEVER FIRE WEATHER CONDITIONS WHERE FUELS ARE
CRITICAL IN SOUTHERN UTAH. SEE THE FIRE WEATHER SECTION FOR MORE DETAILS.
THE APPROACHING SYSTEM WILL BRUSH BY TO THE NORTH OF THE CWA EARLY
MONDAY. THIS WILL SEND A COLD FRONT ACROSS THE CWA MONDAY...BUT
WITH THE BULK OF THE MOISTURE WELL TO THE NORTH OF THE
CWA...LITTLE TO NO PRECIP IS EXPECTED WITH THIS FRONT.
BOTH THE GFS AND THE EC SHOW CALM...BENIGN WEATHER THROUGH THE END
OF NEXT WEEK...WITH HIGH PRESSURE BUILDING INTO THE AREA TUESDAY.
THE TWO MODELS DO HAVE SOME DISAGREEMENT NEAR THE END OF NEXT WEEK
AS TO HOW LONG THE RIDGE REMAINS IN PLACE OVER THE CWA.
&&
.AVIATION...GUSTY SOUTHERLY WINDS HAVE ALREADY DEVELOPED AT THE KSLC
TERMINAL AT MID-MORNING. A 70 PERCENT CHANCE EXISTS OF WINDS
REACHING AIRPORT WEATHER WARNING CRITERIA OF GUSTS GREATER THAN 30
MPH IN THE 17Z-22Z TIMEFRAME. CURRENT TAF DOES NOT HAVE A TYPICAL
DIURNAL WIND SWITCH TO NORTHWEST WINDS THIS AFTERNOON...BUT A 30
PERCENT CHANCE EXISTS THAT A SHALLOW NORTHWESTERLY LAKE BREEZE WILL
UNDERCUT THE GUSTY SOUTHERLIES IN THE 22Z-01Z TIMEFRAME. THE
SOUTHEAST DRAINAGE WINDS THAT DEVELOP THIS EVENING LOOK TO BE
ENHANCED...WITH SPEEDS RUNNING CLOSE TO 10-12 KTS TONIGHT. SKIES
WILL REMAIN CLEAR THROUGH THIS EVENING.
&&
.FIRE WEATHER...THE SURFACE TROUGH ACROSS ERN NV ALONG WITH
INCREASING SW FLOW ALOFT WILL RESULT IN BREEZY SOUTHERLY WINDS
ACROSS MOST SRN/WRN FIRE DISTRICTS TODAY. THE COMBINATION OF WIND
AND VERY LOW RH VALUES ACROSS THE SOUTH WILL RESULT IN HAZARDOUS
FIRE WEATHER CONDITIONS THIS AFTERNOON...AND LIKELY AGAIN SUNDAY.
A WEAK WEATHER DISTURBANCE MOVING EAST ACROSS NRN UTAH MONDAY WILL
SHAVE A FEW DEGREES OFF THE MAX TEMPS...WITH LITTLE AFFECT OF RH
VALUES. WINDS WILL SHIFT A BIT MORE TO THE WEST...THOUGH REMAIN
BREEZY ACROSS AT LEAST THE SRN HALF OF UTAH.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING BELOW 6500 FEET FOR
UTAH FIRE WEATHER ZONES 439-440.
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
BELOW 6500 FEET FOR UTAH FIRE WEATHER ZONES 439-440.
WY...NONE.
&&
PUBLIC...HOSENFELD
FIRE WEATHER/AVIATION...CONGER
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Jun 19, 3:00 AM MDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 300 AM MDT SAT JUN 19 2010 UTZ001>016-019>021-517-518-WYZ021-201200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 300 AM MDT SAT JUN 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SOUTHERLY WINDS ARE FORECAST TO INCREASE TODAY ACROSS SOUTHERN UTAH. WHEN COMBINED WITH LOW HUMIDITY...CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO DEVELOP THIS AFTERNOON. PLEASE CONSULT THE LATEST REG FLAG WARNING FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FIRE WEATHER WATCH IS IN PLACE FOR SUNDAY ACROSS SOUTHERN UTAH. LOCALIZED CRITICAL FIRE WEATHER CONDITIONS MAY PERSIST INTO MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:16 AM MDT | Fire Weather Watch | SLC | 12 hr |
Nearby
Red Flag Warnings in Utah, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.